MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL MICRUSFRAME18 7MM X 14.3CM; NEUROVASCULAR EMBOLIZATION DEVICE

MEDOS INTERNATIONAL SARL MICRUSFRAME18 7MM X 14.3CM; NEUROVASCULAR EMBOLIZATION DEVICE
Model Number MFR180714
Medical Device Problem Code Failure to Advance (2524)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/03/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).Information regarding patient identifier, date of birth, age, gender, weight, race, and ethnicity were not provided.Procode is krd/hcg.The initial reporter phone is not available / reported.[conclusion]: the healthcare professional reported that during an endovascular embolization targeting a basilar aneurysm, the physician used a 7mm x 14.3cm micrusframe 18 coil (mfr180714 / 30362738) as the first coil.The physician attempted to insert the coil through an sl-10® microcatheter (stryker) but it did not advance more than 20cm (no further advancement of the delivery wire at the point where the fluoro markers met the green unsheathing tool).The physician removed this coil and tried with two 7mm x 30cm micrusframe 10 coils (mfr100730) from two different lots (k10620 and k10276) with the same results.The physician proceeded to complete the procedure with different coils (a combination of stryker and penumbra coils) using the same concomitant sl-10® microcatheter.The procedure was successfully completed without any patient adverse event or patient complication.The reported issue resulted in a 20-minute procedure delay that was not deemed clinically significant.Additional information indicated that there was nothing noted to be obstructing the microcatheter.A continuous flush was maintained through the microcatheter.The tip of the introducers were flushed until liquid was visible at the distal ends of the slit in the clear tubes.The tip of the coil introducers were firmly installed into the hub of the concomitant microcatheter and locked with the rotating hemostasis valve (rhv) during the device advancement.The complaint device was returned for evaluation and analysis.The investigation is documented below.Investigation summary: a non-sterile 7mm x 14.3cm micrusframe 18 coil was received.Visual inspection was performed.It was observed that the introducer is in a split condition causing the core wire to protrude through the split.The core wire was noted kinked at 186cm from the proximal end.No other damages were observed during the visual inspection.Microscopic inspection was performed.Under magnification, the embolic coil was observed kinked.No other damages were observed.The concomitant sl-10® microcatheter (stryker) was also returned.It was visually inspected and noted without any damages (i.E., kinked, compressed, stretched, flattened).Due to the condition of the returned device, functional test could not be performed.However, the kinked noted on the core wire and the core wire protruding from the split in the introducer could be related to the reported issue documented in the complaint that the 7mm x 14.3cm micrusframe 18 coil was impeded in the microcatheter and did not advance more than 20cm.Based on the observation during the visual inspection, the reported issue was confirmed.A review of manufacturing documentation associated with this lot (30362738) presented no issues during the manufacturing or inspection processes related to the reported complaint.There were no nonconformances related to device manufacture or inspection.All product rejected during manufacturing was identified as scrap and properly accounted for.As part of the cerenovus quality process, all devices are manufactured, inspected, and released to approved specifications.Coil kinking is a known potential issue associated with the use of this device.The instruction for use (ifu) provides proper handling instructions for the device to prevent such issues.Kinking can occur during procedure handling where force may have been inadvertently applied.The coil kinked condition was not originally reported with the complaint.The kinked condition noted on the embolic coil could have occurred during the advancement of the microcoil from the microcatheter.However, this cannot be conclusively determined.Based on the device history record review, there is no indication that the event is related to the device manufacturing process.Devices undergo 100% inspection at final assembly for the condition of the embolic coil.Thus, it is not likely that the 7mm x 14.3cm micrusframe 18 coil left the manufacturing facility with the embolic coil in a kinked condition as observed on the returned device.As part of the post market surveillance program, information from this complaint is trended for statistical signals and corrective/preventive action may be triggered at a later time.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.This is one of two (2) products involved with the reported complaint.The associated manufacturer report numbers are: 3008114965-2022-00467.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
 
Event or Problem Description
The healthcare professional reported that during an endovascular embolization targeting a basilar aneurysm, the physician used a 7mm x 14.3cm micrusframe 18 coil (mfr180714 / 30362738) as the first coil.The physician attempted to insert the coil through an sl-10® microcatheter (stryker) but it did not advance more than 20cm (no further advancement of the delivery wire at the point where the fluoro markers met the green unsheathing tool).The physician removed this coil and tried with two 7mm x 30cm micrusframe 10 coils (mfr100730) from two different lots (k10620 and k10276) with the same results.The physician proceeded to complete the procedure with different coils (a combination of stryker and penumbra coils) using the same concomitant sl-10® microcatheter.The procedure was successfully completed without any patient adverse event or patient complication.The reported issue resulted in a 20-minute procedure delay that was not deemed clinically significant.Additional information indicated that there was nothing noted to be obstructing the microcatheter.A continuous flush was maintained through the microcatheter.The tip of the introducers were flushed until liquid was visible at the distal ends of the slit in the clear tubes.The tip of the coil introducers were firmly installed into the hub of the concomitant microcatheter and locked with the rotating hemostasis valve (rhv) during the device advancement.The products were returned for evaluation and analyses.Based on the results of the product analyses completed on 29-jun-2022, the issue related to the first coil, 7mm x 14.3cm micrusframe 18 coil (mfr180714 / 30362738) and the 7mm x 30cm micrusframe 10 coil (mfr100730 / k10620) have been deemed reportable as ¿malfunctions.¿.

Brand Name
MICRUSFRAME18 7MM X 14.3CM
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel CH-24 00
SZ  CH-2400
Manufacturer (Section G)
CODMAN & SHURTLEFF, INC. (FREMONT)
47709 fremont blvd
fremont CA 94538
Manufacturer Contact
michelleann garcia
31 technology dr
irvine, CA 92618
646591-7981
MDR Report Key14855768
Report Number3008114965-2022-00466
Device Sequence Number4808014
Product Code KRD
UDI-Device Identifier10886704078203
UDI-Public10886704078203
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K150319
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 06/29/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/31/2023
Device Model NumberMFR180714
Device Catalogue NumberMFR180714
Device Lot Number30362738
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/02/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/29/2022
Initial Report FDA Received Date06/29/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/20/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
MICRUSFRAME10 7MM X 30CM; MICRUSFRAME10 7MM X 30CM; SL-10® MICROCATHETER (STRYKER)
Patient SexUnknown